Muscle Twitching

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Nov 2013
Total Posts : 129
   Posted 11/19/2013 8:16 PM (GMT -6)   

I do not have MS, and apologize in advance for posting in this section with stupid questions, but thought I may be able to get some helpful information from people who know what they are talking about.

about a month and a half ago I started experiencing random muscle twitches. These occur everyday, on and off throughout the day. They don't happen to just a specific area, they are random and all over my body. I really don't have any other signs, but I have read so much about MS and muscle twitching that I'm wondering if I should be concerned. I saw a neurologist who did a typical neurological strength exam. He said it was weakness, etc., and he doesn't think I need any tests. The thing is, I started taking an SSRI (Zoloft) about a month before the twitching began. I have heard this MIGHT be a side effect, but it's impossible to know if this is why and be 100% sure.

I'm wondering how muscle twitching presents itself with MS, and if I should be overly concerned. I'm considering requesting some kind of test from my doctor, but not even sure what kind. EMG? MRI?

Again, I'm sorry to post here but am hoping somebody might have some good input. Please share your thoughts!

Veteran Member

Date Joined Aug 2013
Total Posts : 718
   Posted 11/21/2013 9:56 PM (GMT -6)   
From what I have read about your particular symptom that is a common one for MS. And since you are having these everyday I would for sure ask for an MRI and that will show any lesions like from MS. If there are any-- then you will have a Spinal Tap and other related tests.( And I have taken an Anti-depressant for 20+ yrs and never got twitches from those but you could call your pharmacy to double check)

Best regards!

Veteran Member

Date Joined Dec 2008
Total Posts : 2386
   Posted 11/24/2013 9:30 PM (GMT -6)   
Marie, are you on any other medication besides the zoloft? Reason why I am asking you mentioned this started around a month after starting zoloft. I am curious to know if it could be a side effect from it or a side effect by two or more medications interacting.
Sometimes more than one medication can work opposite on you and give you side effects IE: Antibiotics and birth control. Antibiotics will knock out the effects of birth control and give you a higher chance rate resulting in pregnancy. Just an example.
Muscle twitching is normal for people with MS, as I see gkuhs twitching a lot.
I'd suggest calling your primary doctor and making an appt. Discuss what is on your mind and the twitching.
~Moderator - Allergies & Asthma , Alzheimer's~
"The Walking Medical Mystery"/~Medical Caregiver and Doctors Worse Nightmare~/ DX: Lactose Intolerance, Gluten Sensitive, ADD, Fibromyalgia, Carpel Tunnel, Arthritis, Clasterphobia, Anxiety, Diabetes Type II, Grave's Disease, Tachycardia, GERD, PCOS, Migraines, UARS, Anterior Scleritis, Orbital Tumor, Bursitus
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, March 24, 2018 7:44 PM (GMT -6)
There are a total of 2,943,587 posts in 322,966 threads.
View Active Threads

Who's Online
This forum has 161334 registered members. Please welcome our newest member, vaburns75.
274 Guest(s), 8 Registered Member(s) are currently online.  Details
NicHostetler, acarined, Spring, CJB1, Scaredy Cat, gumby44, kit49, Daisies and Rubies